Alert archive / California / High Wind Watches in 2015

High Wind Watch 1, NWS Las Vegas, NV

February 4, 2015Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Feb 4, 2015, 2:27 PM PST for Inyo County, California. It took effect at Feb 6, 2015, 10:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 4, 2015, 2:27 PM PST (22:27 UTC)
In effect from
Feb 6, 2015, 10:00 AM PST
Expired
Feb 5, 2015, 2:38 PM PST
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2015-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2015-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2454 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WWUS75 KVEF 042227
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
227 PM PST WED FEB 4 2015

...HIGH WINDS MAY IMPACT THE EASTERN SIERRA SLOPES AND OWENS VALLEY
FRIDAY THROUGH FRIDAY NIGHT...

.A PACIFIC STORM SYSTEM IMPACTING NORTHERN CALIFORNIA IS EXPECTED TO
BRING HIGH WINDS TO PARTS OF THE SIERRA AND OWENS VALLEY ON FRIDAY. 
WINDS WILL BE STRONGEST ALONG AND WEST OF HIGHWAY 395 AND MAY GUST
OVER 70 MPH AT TIMES.

CAZ519-520-050630-
/O.NEW.KVEF.HW.A.0001.150206T1800Z-150207T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
227 PM PST WED FEB 4 2015

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH IS IN
EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT.

* WINDS: WINDS IN THE OWENS VALLEY MAY GUST OVER 60 MPH AT
  TIMES...AND OVER 70 MPH NEAR THE SIERRA SLOPES.

* TIMING: 10AM FRIDAY THROUGH 4 AM SATURDAY MORNING. WINDS LOOK TO
  PEAK AROUND SUNSET ON FRIDAY EVENING. 

* LOCATIONS: ASPENDELL...BIG PINE...BISHOP...INDEPENDENCE...LONE
  PINE...OLANCHA...AND WHITNEY PORTAL...AND HIGHWAY 395.

* IMPACTS: HIGH WINDS WILL MAKE DRIVING DIFFICULT IF NOT IMPOSSIBLE
  FOR HIGH PROFILE VEHICLES AND SEMIS. HIGH WINDS MAY RESULT IN
  REDUCED VISIBILITY IN BLOWING DUST AND MAY DAMAGE LOOSE OR
  UNSECURED ITEMS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
3 follow-up statements
457 
WWUS75 KVEF 050604
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1004 PM PST WED FEB 4 2015

...HIGH WINDS MAY IMPACT THE EASTERN SIERRA SLOPES AND OWENS VALLEY
FRIDAY THROUGH FRIDAY NIGHT...

.A PACIFIC STORM SYSTEM IMPACTING NORTHERN CALIFORNIA IS EXPECTED
TO BRING HIGH WINDS TO PARTS OF THE SIERRA AND OWENS VALLEY ON
FRIDAY. WINDS WILL BE STRONGEST ALONG AND WEST OF HIGHWAY 395 AND
MAY GUST OVER 70 MPH AT TIMES.

CAZ519-520-060000-
/O.CON.KVEF.HW.A.0001.150206T1800Z-150207T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
1004 PM PST WED FEB 4 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT FOR THE EASTERN SIERRA SLOPES AND PORTIONS OF THE
OWENS VALLEY.

* WINDS: WEST WINDS IN THE OWENS VALLEY MAY GUST OVER 60 MPH AT
  TIMES... AND OVER 70 MPH NEAR THE SIERRA SLOPES.

* TIMING: 10 AM FRIDAY THROUGH 4 AM SATURDAY MORNING. WINDS LOOK TO
  PEAK AROUND SUNSET ON FRIDAY EVENING.

* LOCATIONS: ASPENDELL...BIG PINE...BISHOP...INDEPENDENCE...
  LONE PINE...OLANCHA...AND WHITNEY PORTAL...AND HIGHWAY 395.

* IMPACTS: HIGH WINDS WILL MAKE DRIVING DIFFICULT IF NOT 
  IMPOSSIBLE FOR HIGH PROFILE VEHICLES AND SEMIS. HIGH WINDS 
  MAY RESULT IN REDUCED VISIBILITY IN BLOWING DUST AND MAY 
  DAMAGE LOOSE OR UNSECURED ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
182 
WWUS75 KVEF 051146
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
346 AM PST THU FEB 5 2015

...HIGH WINDS MAY IMPACT THE EASTERN SIERRA SLOPES AND OWENS VALLEY
FRIDAY THROUGH FRIDAY NIGHT...

.A PACIFIC STORM SYSTEM IMPACTING NORTHERN CALIFORNIA IS EXPECTED
TO BRING HIGH WINDS TO PARTS OF THE SIERRA AND OWENS VALLEY ON
FRIDAY. WINDS WILL BE STRONGEST ALONG AND WEST OF HIGHWAY 395 AND
MAY GUST OVER 70 MPH AT TIMES.

CAZ519-520-060000-
/O.CON.KVEF.HW.A.0001.150206T1800Z-150207T1200Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
346 AM PST THU FEB 5 2015

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY.

* WINDS: WEST WINDS IN THE OWENS VALLEY MAY GUST OVER 60 MPH AT
  TIMES...AND OVER 70 MPH NEAR THE SIERRA SLOPES.

* TIMING: 10 AM FRIDAY THROUGH 4 AM SATURDAY MORNING. WINDS 
  LOOK TOPEAK AROUND SUNSET ON FRIDAY EVENING. 

* LOCATIONS: ASPENDELL...BIG PINE...BISHOP...INDEPENDENCE... 
  LONE PINE...OLANCHA...AND WHITNEY PORTAL...AND HIGHWAY 395.

* IMPACTS: HIGH WINDS WILL MAKE DRIVING DIFFICULT IF NOT 
  IMPOSSIBLE FOR HIGH PROFILE VEHICLES AND SEMIS. HIGH WINDS 
  MAY RESULT IN REDUCED VISIBILITY IN BLOWING DUST AND MAY 
  DAMAGE LOOSE OR UNSECURED ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

PULLIN
889 
WWUS75 KVEF 052238
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM PST THU FEB 5 2015

...HIGH WINDS TO IMPACT THE EASTERN SIERRA SLOPES...OWENS VALLEY
AND SPRING MOUNTAINS FRIDAY THROUGH FRIDAY NIGHT...

.A PACIFIC STORM SYSTEM IMPACTING NORTHERN CALIFORNIA IS EXPECTED
TO BRING HIGH WINDS TO PARTS OF THE SIERRA...OWENS VALLEY AND SPRING
MOUNTAINS ON FRIDAY AND FRIDAY NIGHT. WINDS WILL BE STRONGEST ALONG
AND WEST OF HIGHWAY 395 AND MAY GUST OVER 70 MPH AT TIMES.

CAZ519-060645-
/O.UPG.KVEF.HW.A.0001.150206T1800Z-150207T1200Z/
/O.NEW.KVEF.HW.W.0001.150206T1800Z-150207T1200Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
238 PM PST THU FEB 5 2015

...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY...WHICH IS IN
EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT.

* WINDS: WEST WINDS MAY GUST OVER 70 MPH.

* TIMING: 10 AM FRIDAY THROUGH 4 AM SATURDAY MORNING. WINDS LOOK TO
  PEAK AROUND SUNSET ON FRIDAY EVENING.

* LOCATIONS: THE EASTERN SIERRA SLOPES INCLUDING ASPENDELL AND
  WHITNEY PORTAL.

* IMPACTS: HIGH WINDS WILL CREATE DIFFICULT IF NOT IMPOSSIBLE
  DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES AND SEMIS. HIGH WINDS
  MAY RESULT IN DAMAGE TO LOOSE OR UNSECURED ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING ABOVE 5000 FEET. NOW IS THE TIME TO SECURE ANY LOOSE OR
UNSECURED ITEMS. STAY TUNED TO WEATHER CONDITIONS IF PLANNING TRAVEL
IN THE AREA. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH AND...OR
GUSTS OF AT LEAST 70 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ520-060645-
/O.UPG.KVEF.HW.A.0001.150206T1800Z-150207T1200Z/
/O.NEW.KVEF.WI.Y.0001.150206T1800Z-150207T1200Z/
OWENS VALLEY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
238 PM PST THU FEB 5 2015

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 4 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY OF INYO COUNTY...WHICH IS IN EFFECT FROM 10
AM FRIDAY TO 4 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT.

* WINDS: WEST WINDS GUSTING 45 TO 55 MPH. AN ISOLATED GUST TO AROUND
  60 MPH CANNOT BE RULED OUT.

* TIMING: 10 AM FRIDAY THROUGH 4 AM SATURDAY MORNING. WINDS 
  LOOK TO PEAK AROUND SUNSET ON FRIDAY EVENING.

* LOCATIONS: BISHOP...INDEPENDENCE...LONE PINE...OLANCHA...AND BIG
  PINE. THE STRONGEST WINDS ARE EXPECTED ALONG AND WEST OF HIGHWAY
  395.

* IMPACTS: HIGH WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR
  HIGH PROFILE VEHICLES AND SEMIS. HIGH WINDS MAY RESULT IN REDUCED
  VISIBILITY DUE TO BLOWING DUST AND MAY DAMAGE LOOSE OR UNSECURED
  ITEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ019-060645-
/O.NEW.KVEF.WI.Y.0001.150207T0200Z-150207T1400Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
238 PM PST THU FEB 5 2015

...WIND ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 6 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH IS IN
EFFECT FROM 6 PM FRIDAY TO 6 AM PST SATURDAY.

* WINDS: SOUTHWEST WINDS GUSTING 50 TO 60 MPH.

* TIMING: 6 PM FRIDAY THROUGH 6 AM SATURDAY...WINDS ARE EXPECTED TO
  PEAK AROUND MIDNIGHT FRIDAY NIGHT.

* LOCATIONS: SPRING MOUNTAINS...INCLUDING MOUNT CHARLESTON...RED
  ROCK CANYON...KYLE CANYON...AND LEE CANYON.

* IMPACTS: HIGH WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS FOR
  HIGH PROFILE VEHICLES AND SEMIS. WINDS MAY DAMAGE LOOSE OR
  UNSECURED ITEMS AS WELL AS DOWN TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

WOLCOTT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Feb 4, 8:45 AM PST, 5 hours 42 minutes earlier.

Area forecast discussion, Feb 4, 8:45 AM PST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
845 AM PST WED FEB 4 2015

.SYNOPSIS...HIGH PRESSURE WILL REMAIN IN CONTROL ACROSS THE AREA
THROUGH THURSDAY RESULTING IN MILD CONDITIONS AND DRY WEATHER. A
WEATHER DISTURBANCE WILL BRING THE CHANCE OF SHOWERS AND STRONG
WINDS TO THE SIERRA AND OWENS VALLEY FRIDAY AFTERNOON INTO SATURDAY.
ELSEWHERE CONDITIONS WILL REMAIN MILD AND DRY THROUGH THE WEEKEND
WITH JUST OCCASIONAL HIGH CLOUDS.
&&

.UPDATE...JUST A FEW HIGH CLOUDS THIS MORNING AND AS A WHOLE THERE
WILL BE LESS CLOUD COVER THAN OBSERVED YESTERDAY. OTHERWISE TODAY
SHOULD BE NEARLY A CARBON COPY OF YESTERDAY PLUS A DEGREE OR TWO OF
WARMING. THE FORECAST IS IN GOOD SHAPE AND NO UPDATES ARE NEEDED
THIS MORNING.

&&

.SHORT TERM...WEDNESDAY THROUGH FRIDAY NIGHT...

HIGH PRESSURE RIDGE WILL REMAIN IN CONTROL THROUGH THURSDAY WITH
OCCASIONAL HIGH CLOUDS AND TEMPERATURES WELL ABOVE NORMAL WITH A FEW
LOCATIONS FLIRTING WITH NEAR RECORD HIGH TEMPERATURES ON THURSDAY
AND FRIDAY. A DEEPENING TROUGH OFF THE PACIFIC COAST WILL START TO
PUSH THE RIDGE AXIS EAST THURSDAY AFTERNOON WITH AN INCREASING
SOUTHWEST FLOW FRIDAY. THERE SHOULD BE ENOUGH WIND ON FRIDAY TO
BRING BETTER MIXING TO THE AREA ALLOWING FOR TEMPERATURES TO REACH
THEIR MAXIMUM POTENTIAL. BY FRIDAY AFTERNOON A STRONG JET IS
FORECAST TO START PUSHING INTO NORTHERN CALIFORNIA AND THEN SAG
SOUTH FRIDAY EVENING. THIS WILL LEAD TO THE POTENTIAL FOR STRONG
DOWNSLOPE WINDS OVER THE EASTERN SIERRA AND PORTIONS OF THE OWENS
VALLEY. CURRENT HIRES MODELS ARE SHOWING THE POTENTIAL FOR WINDS TO
GUST TO OVER 70 MPH IN SOME LOCATIONS. HIGH WIND PRODUCTS MAY BE
NEEDED WITHIN THE NEXT DAY OR SO FOR THOSE AREAS.

.LONG TERM...FRIDAY THROUGH MONDAY...

BY SATURDAY MORNING THE RIDGE AXIS WILL BE ORIENTED WELL OFF TO THE
EAST IN THE AREA OF THE FOUR CORNERS WITH SOUTHWESTERLY FLOW ALOFT
FIRMLY SET ACROSS OUR AREA. WINDS SHOULD BE TONING DOWN ACROSS THE
SIERRA AND OWENS VALLEY BY SATURDAY MORNING...WITH THE MAIN WEATHER
FOCUS CHANGING TO THE CHANCE OF RAIN AND SNOW SHOWERS IN THE SIERRA.
RIGHT NOW THE BEST CHANCE OF PRECIPITATION EXISTS THROUGH SATURDAY
MORNING...WITH CHANCES GENERALLY TAPERING OFF THROUGH SATURDAY
AFTERNOON. SNOW LEVELS IN THE SIERRA WILL TREND UPWARD TO ABOVE 9K
FEET THROUGH THE DAY AS A SHORTWAVE RIDGE BEGINS TO BUILD INTO THE
AREA BEHIND THE INITIAL PACIFIC IMPULSE. RAIN AND SNOW ACCUMULATIONS
WILL BE LIGHT WITH ANY ACTIVITY THAT DOES DEVELOP IN THIS AREA.

THE BIGGER STORY THIS WEEKEND AND INTO EARLY NEXT WEEK WILL BE THE
UNSEASONABLY WARM TEMPERATURES THAT WILL CONTINUE TO HAVE A FIRM
GRASP ON THE REGION. WHILE SPRING DOES NOT OFFICIALLY START FOR
ANOTHER 6 OR SO WEEKS...IT CERTAINLY WILL CONTINUE TO FEEL AS IF
SPRING HAS ALREADY SPRUNG ACROSS THE REGION. TEMPERATURES WILL
LIKELY REMAIN 10-15 DEGREES ABOVE NORMAL THROUGH THE END OF THE
PERIOD WITH RECORDS BEING THREATENED ON SEVERAL DAYS. PERHAPS THE
BEST DAYS FOR RECORDS TO GO BY THE WAYSIDE WILL BE SATURDAY AND
SUNDAY. SATURDAY...SURFACE WINDS CONTINUE TO LOOK FAVORABLE TO ALLOW
FOR SUFFICIENT MIXING TO BUMP TEMPERATURES UP A FEW DEGREES. THE
WILD CARD ON SATURDAY WILL BE CLOUD COVER MITIGATING HEATING ACROSS
MOST OF THE AREA. THE MOST FAVORABLE AREA FOR PEAK HEATING LOOKS TO
BE THE COLORADO RIVER VALLEY WHERE CLOUD COVER COULD BE LESS
DISRUPTIVE ALLOWING TEMPERATURES TO POSSIBLY BREAK INTO THE LOWER
80S. SUNDAY...A SHORTWAVE RIDGE WILL BUILD INTO THE AREA PROMOTING
CLEARER SKIES AND SLIGHTLY WARMER TEMPERATURES AREAWIDE. HIGHS IN
THE LOW 80S ARE QUITE POSSIBLE THROUGHOUT THE COLORADO RIVER VALLEY
AND PORTIONS OF DEATH VALLEY WITH LOWER TO MIDDLE 70S ACROSS MOST
OTHER AREAS. GUIDANCE CONTINUES TO SUGGEST A HIGH TEMPERATURE RIGHT
AT OR JUST BELOW RECORDS IN LAS VEGAS FOR SUNDAY. THE CURRENT RECORD
OF 76 ON THIS DAY WAS SET IN 1996.

THROUGH THE REMAINDER OF THE PERIOD...THE SHORTWAVE RIDGE WILL
QUICKLY SLIDE OFF TO THE EAST MONDAY AHEAD OF THE THE NEXT PACIFIC
SHORTWAVE TO AFFECT NORTHERN CALIFORNIA. THIS IS WHERE MODEL
GUIDANCE BEGINS TO DIVERGE WITH RESPECT TO THE STRENGTH OF THIS
DISTURBANCE. THIS WILL BE SOMETHING TO WATCH FOR THE EARLY HALF OF
NEXT WEEK AS IT COULD INTRODUCE A CHANGE IN THE CURRENT STATUS QUO
OF THE WARM AND PLEASANT CONDITIONS CURRENTLY FORECAST THROUGH
MONDAY.
&&

.AVIATION...FOR MCCARRAN...LIGHT WINDS WITH A SLIGHT EASTERLY
COMPONENT EXPECTED DURING THE AFTERNOON WITH SOUTHERLY DRAINAGE
WINDS RETURNING OVERNIGHT...BUT SPEEDS SHOULD BE LESS THAN 8 KNOTS.
OTHERWISE...NO OPERATIONALLY SIGNIFICANT WEATHER IS EXPECTED.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ASIDE FROM BREEZY WINDS OVER THE SIERRA CREST...NO
OPERATIONALLY SIGNIFICANT WEATHER IS EXPECTED THROUGH THURSDAY.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
AT THIS TIME.
&&

UPDATE...OUTLER
SHORT TERM/AVIATION...GORELOW
LONG TERM...PULLIN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

Nearby

High Wind Watches in California, 2015Every high wind watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.